# SDR CA190524026

- Difficulty date: May 24, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 13,541 hours
- Engine: Pwc PW150A
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: B81012
- Condition: Failed
- Location: Galley
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) WESTJET ENCORE`S COMPONENT SHOP FOUND THAT PMA HOT JUG P/N B81-01-2 FROM COMMERCIAL AIRCRAFT EQUIPMENT USED IMPROPER CRIMPING METHODS DURING MANUFACTURING. THE HOT JUG WAS INITIALLY REMOVED DUE TO FAILURE TO HEAT. FURTHER INVESTIGATION FOUND THE TERMINAL WITH THE IMPROPER CRIMP HAD BURNT, AND THE HEAT HAD MELTED THE THERMAL SAFETY FUSE.  OTHER QUALITY ISSUES HAVE BEEN NOTED WITH THESE HOT JUGS: 1. THE PAINT ON THE INSIDE OF THE LID HAS BEEN FOUND TO PEEL. THE PAINT FLAKES THEN GET INTO THE WATER. 2. LOW QUALITY WELDS HAVE BEEN FOUND ON THE INSIDE OF THE HOT JUGS. THIS COULD RESULT IN LEAKING AND CREATES THE RISK OF A SHORT CIRCUIT. 3. HEATING PADS HAVE BEEN FOUND WITH INSUFFICIENT ADHESIVE ATTACHING THEM TO THE BOTTOM OF THE TANK.  A FLEET CAMPAIGN HAS BEEN INITIATED TO PERMANENTLY REMOVE ALL PMA HOT JUGS FROM ENCORE`S FLEET AND REPLACE THEM WITH OEM ASSEMBLIES. (TC# 20190524026)
